MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number SG3+2213
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Injection Site Reaction (4562); Swelling/ Edema (4577)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event: requested, unknown.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: qa specialist ii.We were unable to determine the details of the actual condition of the sample as it was not available for evaluation.Retention samples were visually inspected and found to be free from any foreign material that could have led to the complaint.There was no issued nonconformity report related to human error during lot production.Our sg needles were assembled using an automated machine with validated parameters.During the needle assembly process, the needles are adhered to the hub with an adhesive agent and lubricant for smooth needle penetration.This is done by dipping the needle into a tray with silicone.We have an air-blowing process to remove silicone inside the cannula during dipping.After this process, the needles will again pass through a series of air blowing to ensure the removal of any remaining excess silicone on the cannula.We have an automatic needle tip inspection system during needle assembly that can detect and automatically reject damaged needle tips more than 40m.Dummy checks are performed on these sensors twice a week to ensure the accuracy of the inspection system.Our product's stainless needle is coated with a lubricant and adhered to the device using a highly viscous adhesive or bonding agent.The device is non-toxic, or does not contain any toxins or harmful substances that are poisonous, and does not contain components made of natural rubber latex.It is also pyrogen-free and therefore does not contain any drug impurity that, when injected into the bloodstream, may cause fever.Sg3 needle is individually packed in a blister to keep the product sterile.Our products meet iso 7864 standards, including limits for acidity, alkalinity, and extractable metals.We comply with the requirements of iso 10993 for testing and determining the biocompatibility of the needles.During the cannula inspection, the supplied cannula raw material has undergone overall inspection.Defective samples found will be segregated and discarded accordingly.If any unusual cannula condition was found, a nonconformity report shall be issued.No nonconformity report was noted on the involved cannula lot.Qc conducts monthly physical and chemical tests on sterile products using the physicochemical test.The test items include acidity/alkalinity tests, extractable metals, and metal traces such as cadmium, lead, iron, zinc, and tin.Visual in-process inspections are conducted during the manufacturing process to inspect for any foreign material contamination in the product.Our finished products undergo bacterial endotoxin level testing to ensure they are free of bacterial endotoxin.All finished products undergo electron beam sterilization.The absorbed dose is measured for every sterilization batch.As part of our microbiological testing, sterility tests were conducted on our sg3 products every quarter.Additionally, a stability test inspection was performed, which included an annual sterility test starting from the production date until the fifth year.We have set cleaning frequencies in the area, including machines, tools, and equipment, to ensure the cleanliness and quality of products.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.The supplied cannula raw material is tpc inspected wherein the overall visual condition of the cannula has been checked.From the previous two fiscal years to the present, we received a total of nine (9) complaints for the same issue.The cause of these complaints was not identified as being related to our product or the manufacturing process.Based on the results of our investigation, the root cause of the complaint is not related to our product or production process.Our sg3 needle is non-toxic and does not contain any toxins or poisonous substances.It is also free of pyrogens, which means it contains no substances that can cause fever when injected into the bloodstream.The retention samples were visually inspected and confirmed to be free from foreign material and any other contributing defects that could have led to the complaint.The root cause of the complaint could not be linked to our product and production process.Our needles follow the requirements set on iso 7864 and iso 10993.Every lot is tested for the presence of bacterial endotoxin to ensure that our products are safe to use and will not cause any harm.We also have monthly physicochemical tests to check for metal and alkaline traces.Cleanliness is maintained inside the production area to ensure that the products are free from foreign material contamination.All finished products are sterilized using the electron beam sterilization process, and qc performs outgoing inspection before shipment to ensure the overall condition of the needles.Additionally, sterility tests are conducted quarterly for microbiological testing and annually for stability test inspections.These confirm the effectiveness of our sterilization process.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description
Terumo medical corporation received the reported information.The patient experienced significant leakage from the injection sites.The patient then developed erythema, warmth, and some skin edema surrounding the sites.The areas were not frankly tender; however, they were uncomfortable with wearing pants that covered the areas.Additional information was received on 23oct2025: there was no leakage in/from the needle.We are requesting an investigation into the sterility of the needles.Per the complaint reporter, the patient was treated for bacterial cellulitis just in case, since she often comes in with skin abscesses.They wanted to rule out that the needles may have caused potential cellulitis.

Brand Name
SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key23534139
Report Number3003902955-2025-00092
Device Sequence Number9140511
Product Code FMI
UDI-Device Identifier14806017510746
UDI-Public(01)14806017510746(17)290930(10)241004E
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSG3+2213
Device Catalogue NumberN/A
Device Lot Number241004E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Initial Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUNLENCA.
Patient SexUnknown